Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 74, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Oct 28, 2016, 9:37 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2016, 9:37 PM CDT (02:37 UTC)
- Expired
- Oct 29, 2016, 9:00 AM CDT
- In force
- 11 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
255 WHUS73 KGRB 290237 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 937 PM CDT FRI OCT 28 2016 ...WINDS AND WAVES SLOWING EASING OVERNIGHT... LMZ521-522-290900- /O.CAN.KGRB.GL.W.0010.000000T0000Z-161029T0600Z/ /O.NEW.KGRB.SC.Y.0074.161029T0237Z-161029T0900Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 937 PM CDT FRI OCT 28 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST 10 TO 20 KTS...VEERING WEST 5 TO 15 KTS OVERNIGHT. * WAVES...3 TO 5 FT...SUBSIDING TO 1 TO 3 FT OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541>543-291045- /O.CAN.KGRB.GL.W.0010.000000T0000Z-161029T0600Z/ /O.NEW.KGRB.SC.Y.0074.161029T0237Z-161029T1400Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 937 PM CDT FRI OCT 28 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CDT SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST 15 TO 20 KTS...VEERING WEST 10 TO 15 KTS OVERNIGHT. * WAVES...7 TO 10 FEET...SUBSIDING TO 4 TO 7 FT AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
114 WHUS73 KGRB 290908 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 408 AM CDT SAT OCT 29 2016 ...WINDS AND WAVES SLOWING EASING OVERNIGHT... ALTHOUGH WINDS HAVE SUBSIDED BELOW SMALL CRAFT ADVISORY CRITERIA, WAVES SHOULD REMAIN ELEVATED ACROSS THE LAKE MICHIGAN NEARSHORE WATERS EARLY THIS MORNING. THEREFORE THE CURRENT HEADLINES WILL BE ALLOWED TO EXPIRE AT 9 AM PER THE PREVIOUS ISSUANCE. LMZ521-522-291015- /O.EXP.KGRB.SC.Y.0074.000000T0000Z-161029T0900Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 408 AM CDT SAT OCT 29 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA. THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ LMZ541>543-291400- /O.CON.KGRB.SC.Y.0074.000000T0000Z-161029T1400Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 408 AM CDT SAT OCT 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WINDS...NORTH 10 TO 15 KTS. * WAVES...3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KURIMSKI
665 WHUS73 KGRB 291350 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 850 AM CDT SAT OCT 29 2016 ...WINDS AND WAVES CONTINUE TO DIMINISH THIS MORNING... LMZ541>543-291500- /O.EXP.KGRB.SC.Y.0074.000000T0000Z-161029T1400Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 850 AM CDT SAT OCT 29 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... FOR THE REST OF TODAY WAVES OF 2 TO 4 FT WILL SUBSIDE TO 1 TO 3 FT WITH NORTH WINDS OF 10 TO 15 KTS WITH A FEW GUSTS TO 20 KTS POSSIBLE. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 28, 6:40 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Oct 28, 6:40 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 640 PM CDT FRI OCT 28 2016 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Saturday Issued at 324 PM CDT Fri Oct 28 2016 Soundings from around the region at 12Z showed steep low level inversions with moisture trapped below them. There were breaks in the clouds across east central Wisconsin but cloud cover was pretty solid over the rest of the area. Clouds upstream should keep conditions mostly cloudy for tonight. Models showed QPF in northern Wisconsin this evening, but surface low pressure and best upper dynamics remain north of the area. Have left the slight chance for showers in northern Door County during the evening, but otherwise kept things dry tonight. Clouds and wind tonight should keep temperatures from dropping very much, so lows are expected to be warmer than the normal high temperatures. Highs Saturday should be similar to today in the wake of a passing cold front. A surface low, mid level short wave energy and upper jet dynamics will bring a chance for showers to the area on Saturday, mainly in the afternoon and in central and east central Wisconsin. .LONG TERM...Saturday Night Through Friday Issued at 324 PM CDT Fri Oct 28 2016 If you are a fan of mild late October weather, you are in luck! No signs of old man winter in sight. Mid to long range models continue to be in overall agreement on the west to southwest upper level flow continuing through next week which will bring above normal temps and only a couple chances for rain with the passage of individual trough/low pressure systems. Period of decent dynamics Saturday evening to produce rain showers as the front moves through, including the right rear quad of an upper jet and low to mid level fgen, so rain looking like a pretty good bet, with the best chance to see the steadier rain being over central and east-central WI. Increased pops for these locations. The chance for rain showers will end from northwest to southeast Saturday night, as the cold front pushes across the area. Dry conditions are expected by 12z Sunday for most spots as surface high pressure builds into the western Great Lakes. Temps will be a little cooler behind the front, especially compared to the previous nights, but clouds will limit how far temps can drop. Think the north could see some low to mid 30s Sunday morning, with mainly 40s farther southeast. Highs on Sunday will be 5-10 degrees cooler, but remain near or just slightly below normal. Lingering moisture around 2000-3000 ft will likely generate healthy daytime cumulus development, keeping skies mostly cloudy for much of the day. Mid and high clouds will also be increasing late in the day, ahead of the next weather system. Next chance for rain arrives on Monday as a potent shortwave trough and low pressure system track toward Lake Superior. Mild southerly flow is expected ahead of this system which will bring SSE winds gusting to around 25 mph and allow temps to make a run at the low and middle 60s for much of central WI and the Fox Valley. It will be mild Monday night with lows around 50 in the Fox Valley and lakeshore, with middle to upper 40s elsewhere. This system will be moisture starved on the southern side, so not expected any significant rains, but warm air advection pattern warrants slight chance to chance pops, highest north. Weak cool front drops across the area on Monday night which could touch off a few showers, but dry air looks to win out in general so will only linger pops over the north. High pressure builds in on Tuesday with dry weather expected. Could remain a little breezy early, but winds should diminish in the afternoon. The next weather maker will swing across the Great Lakes Tuesday night through Wednesday evening. This system looks to have a more southerly track and have more moisture, so a more soaking rain is possible, but still plenty of time for the timing and/or strength to change. && .AVIATION...for 00Z TAF Issuance Issued at 628 PM CDT Fri Oct 28 2016 MVFR CIGS covered northern WI early this evening. There is some uncertainty as to whether the low clouds will scour out or remain in place as a cold front approaches this evening. Have gone the optimistic route for now, with improving conditions anticipated for at least a brief period. Regardless, MVFR/IFR ceilings will fill back in over at least north central and far northeast WI overnight into early Saturday as winds become northwest to north in the wake of the cold front. Farther southeast, expect VFR conditions, with mainly mid to high level clouds, to persist over the Fox Valley and Lakeshore areas until at least mid to late afternoon on Saturday. Showers should develop in the late afternoon and evening, which will cause ceilings to lower. LLWS will continue in advance of the cold front, ending 03z-04z/Sat at RHI/AUW/CWA and 07z-08z/Sat at GRB, ATW and MTW. && .MARINE... Issued at 324 PM CDT Fri Oct 28 2016 Wind should begin to die down overnight but winds and waves will still be strong enough to justify a small craft advisory after the gale warning expires. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MG LONG TERM......Bersch AVIATION.......Kieckbusch MARINE.........MG
Hazardous weather outlook, Oct 28, 3:25 PM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 325 PM CDT FRI OCT 28 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-292030- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 325 PM CDT FRI OCT 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-292030- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 325 PM CDT FRI OCT 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT SOUTH TO SOUTHWEST GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE THROUGH THIS EVENING. SUSTAINED WINDS WILL BE IN THE 15 TO 30 KNOT RANGE. THE GUSTY WINDS WILL GENERATE LARGE WAVES...ESPECIALLY ON LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE ALSO LIKELY EARLY NEXT WEEK. MG/BERSCH
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.